Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 19, 2021, 3:41 PM CDT for Andrews County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 3:41 PM CDT (20:41 UTC)
- Expired
- May 19, 2021, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 58 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.6
The text
As transmitted.
642 WWUS84 KMAF 192041 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 341 PM CDT Wed May 19 2021 TXZ045-050-192130- Andrews TX-Gaines TX- 341 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANDREWS AND SOUTH CENTRAL GAINES COUNTIES UNTIL 430 PM CDT... At 341 PM CDT, Doppler radar was tracking a strong thunderstorm over Andrews, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Andrews, Florey and Andrews County Airport. LAT...LON 3222 10276 3258 10278 3257 10232 3217 10228 TIME...MOT...LOC 2041Z 277DEG 17KT 3230 10257 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 2:18 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 19, 2:18 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 218 PM CDT Wed May 19 2021 .DISCUSSION... A cut off low located over NE NM this morning will weaken as it moves across the Panhandle today and into KS tonight. At the same time a low over WA this morning will move south across OR tonight and into CA and NV Thursday and spin over NV Friday and Saturday. A new low forms back to the north over WA Sunday then shifts to MT Monday. And while most of this energy will remain well to the north this pattern will keep the region in SW flow aloft and allow disturbances to track across the area. The remains of a weak frontal boundary and outflows from earlier storms have combined and remain draped across the region. High temperatures will remain mild in the 80s today with the increased moisture... clouds... and rain chances. Thursday and Friday highs will be in the 80s across the east with 90s in the west with 100 or more along the Rio Grande. Readings a few degrees below normal expected to continue through the weekend into next week. Thunderstorms from overnight continued into the morning across the Nrn Permian Basin with a couple of them becoming severe. These storms also produced locally heavy rain with several requiring flood advisories. Lamesa reported the most rainfall this morning with 1.10 inch recorded. Good low level moisture remains over the region with dewpts into the 60s... and with MAF 12z sounding PW running close to an inch could see more locally heavy rain from developing storms. As of 18z moisture still packed up against the higher elevations. Model qpf has been under developing storms/precip last few days... given the developing CU along the dryline have increased afternoon and evening pops. A Marginal risk remains in effect today for most of the Permian Basin and Trans Pecos with some strong to severe storms possible through tonight. Thursday and Friday looking drier with a chance of storms over SE NM Friday night. Saturday through Monday the better storm chances look to be out west over the higher elevations with rain chances decreasing mid week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 58 83 61 84 / 30 0 0 10 Carlsbad 58 90 60 90 / 10 0 0 10 Dryden 61 89 65 89 / 20 0 0 10 Fort Stockton 59 89 62 89 / 10 0 0 10 Guadalupe Pass 59 86 60 89 / 10 0 0 10 Hobbs 53 87 58 85 / 10 0 0 10 Marfa 49 88 51 91 / 10 0 0 0 Midland Intl Airport 59 86 62 86 / 20 0 0 10 Odessa 59 86 62 86 / 20 0 0 10 Wink 58 90 63 91 / 10 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 84/72
Hazardous weather outlook, May 19, 1:53 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 153 PM CDT Wed May 19 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 153 PM CDT Wed May 19 2021 /1253 PM MDT Wed May 19 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible through this evening, mainly over the Permian Basin, Stockton Plateau, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms, capable of producing large hail and damaging winds. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will be possible across much of the region this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, May 19, 10:57 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1057 AM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM FLASH FLOOD 8 NW COAHOMA 32.38N 101.40W
05/19/2021 Howard TX PUBLIC
THERE WAS OVER 6 INCHES OF WATER ON THE ROAD NEAR A
CREEK. SOME VEHICLES GOT STRANDED ON THE ROAD.
&&
MSCHULDTLocal storm report, May 19, 11:34 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1134 AM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 5 SSW GAIL 32.70N 101.48W
05/18/2021 E1.25 INCH Borden TX NWS EMPLOYEE
LOTS OF SMALL HAIL WITH QUARTER TO HALF DOLLAR SIZE HAIL
MIXED IN. THERE WAS LOCALIZED ROADWAY FLOODING IN LOW
LYING AREAS.
&&
MSCHULDTSpecial weather statement, May 19, 2:16 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
216 PM CDT Wed May 19 2021
TXZ279-192000-
Central Brewster County TX-
216 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER COUNTY
UNTIL 300 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Marathon, or 34 miles west of Sanderson. This storm was
nearly stationary.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3026 10316 3029 10291 3026 10286 3004 10279
3001 10307
TIME...MOT...LOC 1915Z 162DEG 1KT 3016 10298
84Special weather statement, May 19, 2:51 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 251 PM CDT Wed May 19 2021 TXZ075-082-279-282-192030- Pecos TX-Terrell TX-Central Brewster County TX- Lower Brewster County TX- 251 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS... NORTHEASTERN BREWSTER AND WEST CENTRAL TERRELL COUNTIES UNTIL 330 PM CDT... At 250 PM CDT, Doppler radar was tracking strong thunderstorms 24 miles west of Sanderson, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible. This storm will remain over mainly rural areas of south central Pecos, northeastern Brewster and west central Terrell Counties. LAT...LON 2973 10312 3041 10303 3041 10244 2980 10242 TIME...MOT...LOC 1950Z 258DEG 26KT 3021 10280 89
Special weather statement, May 19, 3:23 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 323 PM CDT Wed May 19 2021 TXZ067-068-075-192115- Pecos TX-Crane TX-Ward TX- 323 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...EASTERN REEVES...SOUTHEASTERN WARD AND CRANE COUNTIES UNTIL 415 PM CDT... At 322 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Grandfalls, or 18 miles southeast of Monahans, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Grandfalls, Royalty, Imperial, Imperial Reservoir and Cordona Lake. LAT...LON 3121 10300 3148 10302 3161 10239 3120 10236 TIME...MOT...LOC 2022Z 265DEG 22KT 3137 10272 89
Special weather statement, May 19, 3:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 341 PM CDT Wed May 19 2021 TXZ045-050-192130- Andrews TX-Gaines TX- 341 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANDREWS AND SOUTH CENTRAL GAINES COUNTIES UNTIL 430 PM CDT... At 341 PM CDT, Doppler radar was tracking a strong thunderstorm over Andrews, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Andrews, Florey and Andrews County Airport. LAT...LON 3222 10276 3258 10278 3257 10232 3217 10228 TIME...MOT...LOC 2041Z 277DEG 17KT 3230 10257 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 51 min |
| May 18, 7:22 PM CDT | Special Weather Statement | MAF | Dawson | 38 min |
| May 18, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Scurry | 51 min |
| May 18, 8:07 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 2 hr |
| May 18, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 46 min |
| May 18, 8:53 PM CDT | Special Weather Statement | MAF | Scurry | 52 min |
| May 18, 9:13 PM CDT | Tornado Warning | MAF | Borden, Mitchell, Scurry | 32 min |
| May 18, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 67 min |
| May 18, 9:48 PM CDT | Special Weather Statement | MAF | Upton | 42 min |
| May 18, 9:55 PM CDT | Special Weather Statement | MAF | Scurry | 50 min |
| May 19, 12:20 AM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| May 19, 12:35 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 55 min |
| May 19, 5:37 AM CDT | Special Weather Statement | MAF | Howard | 53 min |
| May 19, 6:07 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 53 min |
| May 19, 7:12 AM CDT | Special Weather Statement | MAF | Gaines | 48 min |
| May 19, 7:19 AM CDT | Areal Flood Advisory | MAF | Howard | 116 min |
| May 19, 7:50 AM CDT | Areal Flood Advisory | MAF | Gaines | 115 min |
| May 19, 8:02 AM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| May 19, 8:19 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 27 min |
| May 19, 8:32 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Martin | 118 min |
| May 19, 8:45 AM CDT | Special Weather Statement | MAF | Dawson, Martin | 60 min |
| May 19, 9:31 AM CDT | Areal Flood Advisory | MAF | Borden | 119 min |
| May 19, 9:47 AM CDT | Special Weather Statement | MAF | Howard | 58 min |
| May 19, 9:56 AM CDT | Areal Flood Advisory | MAF | Howard, Martin | 2 hr |
| May 19, 2:16 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| May 19, 2:51 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| May 19, 3:23 PM CDT | Special Weather Statement | MAF | Crane | 52 min |
| May 19, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 48 min |
| May 19, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 39 min |
| May 19, 4:12 PM CDT | Special Weather Statement | MAF | Ector | 48 min |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 46 min |
| May 19, 4:16 PM CDT | Special Weather Statement | MAF | Crane | 44 min |
| May 19, 4:33 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| May 19, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 39 min |
| May 19, 4:45 PM CDT | Special Weather Statement | MAF | Upton | 45 min |
| May 19, 4:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 40 min |
| May 19, 4:53 PM CDT | Special Weather Statement | MAF | Ector | 52 min |
| May 19, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 66 min |
| May 19, 5:00 PM CDT | Special Weather Statement | MAF | Crane, Ector | 45 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 48 min |
| May 19, 6:00 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 19, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 40 min |
| May 19, 6:17 PM CDT | Special Weather Statement | MAF | Ector | 43 min |
| May 19, 6:26 PM CDT | Special Weather Statement | MAF | Reagan | 49 min |
| May 19, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 40 min |
| May 19, 6:46 PM CDT | Special Weather Statement | MAF | Ector | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.